24896Re: [FH] Pharo scared me again last night...
- Sep 1, 2006Andrea,
If his respiratory rate went down after getting a dose of lasix, then the
problem is fluid in his lungs. Personally, I think the dose should be
increased, not decreased. You should call your vet ASAP and tell him what
you told us. Even 60 is way too high. Someone said way back that if the
cat's rate hits 60 then you should get him into an emergency clinic. Since
it's business hours, call the vet.
----- Original Message -----
From: "pharosmommy" <pharosmommy@...>
Sent: Friday, September 01, 2006 8:58 AM
Subject: [FH] Pharo scared me again last night...
> Pharo, my HCM kitty has been acting like a normal 2 1/2 year old
> kitten for the past week, but last night when I went to check his
> breathing it was REALLY fast. Even when he was sleeping it was around
> 66 breaths per minute. We gave him his 3rd dose of Lasix at 11:30pm
> and after an hour it went down to 60. Should I be really alarmed at
> this? At the emergency last weekend they told me to give him the
> Lasix 3 times a day for 5 days, then go to 2. Today is the day he
> gets only 2...I am worried. Do you guys think I should keep doing 3
> times a day since he has labored breathing?? He also threw up this
> morning. At the beginning of the week his breathing was around 49
> breaths per minute. Last night it was really uneven and fast, but his
> gums looked good...not blue. I am really scared that I am going to
> have another emergency this weekend. What do you think I should do???
> Andrea & Pharo